MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: the lens was returned in liquid, in a lens case/vial.Visual inspection found a piece of lens haptic torn off and missing.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 12.6mm micl12.6 implantable collamer lens, -13.0 diopter, in the patient's left eye (os) on (b)(6) 2016.The lens was explanted due to vaulting.Additional information has been requested but none has been forthcoming.If additional information is received, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
A lens work order search was performed.No similar complaint type event was found.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7069372
Report Number2023826-2017-01800
Device Sequence Number10792684
Product Code MTA
UDI-Device Identifier00841542103084
UDI-Public00841542103084
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/31/2017
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/06/2017
Supplement Date Received by Manufacturer02/01/2018
Initial Report FDA Received Date11/29/2017
Supplement Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR